Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

House is being painted, have chest pain and tightness with coughing. Taking anti-histamines, nose spray and venteze pump.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Hi Dr, my house is being painted over the last 2 weeks, there are strong fumes. I now have constant chest pain and tightness, plus coughing. I am also going through chronic seasonal hayfever. I am taking anti-histamines, nose spray and a venteze pump. The pump helps only for a very short time. My chest is very uncomfortable. What should I do and how long will it last. Thank You.
Posted Tue, 8 Oct 2013 in Asthma and Allergy
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
Allergic Bronchitis

Detailed Answer:
Delighted to be able to help.

From the symptoms that you describe, I suspect you might be suffering from Allergic Bronchitis-Asthma.

When Allergic Bronchitis is the diagnosis, I treat my patients with:

-An inhaled bronchodilator for example Salbutamol 100 mcg,2 pulsations thrice a day.
-An inhaled corticosteroid for example Budesonide 200 mcg,1 pulsation twice a day.
-An antihistamine by mouth for example Ebastine 20 mg twice a day.

If your symptoms do not improve with the drugs cited, it is recommended to add a corticosteroid by mouth for example Prednisone 30 mg per day.

Please consult your local doctor for evaluation and prescription.

I Hope I have answered your query. If you have any further questions I will be happy to help. If you do not have any clarifications, please don’t forget to evaluate my answer.

I wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor